MAUDE Adverse Event Report: CONMED Y-KNOT RC WITH NEEDLES ALL-SUTURE ANCHOR, WITH/ TWO NO. 2 (5 METRIC) HIFI SUTURE

CONMED Y-KNOT RC WITH NEEDLES ALL-SUTURE ANCHOR, WITH/ TWO NO. 2 (5 METRIC) HIFI SUTURE
Catalog Number YRC02N
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded by the user facility, therefore; the reported failure could not be verified and a root cause cannot be conclusively determined.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A two-year review of complaint history revealed no other similar complaints for this product family and failure mode.(b)(4).A risk analysis was performed and found this failure mode and occurrence level to be consistent and acceptable with current risk documents.The instructions for use advises the user of the following.Inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed sales representative reported on behalf of the user facility that during a glute medius repair, the yrc02n needle fell off the suture.The procedure was completed with a 15-20 minute surgical delay to find and remove the needle.The needle was found underneath the tendon in the muscle belly and was retrieved using raytech and a needle driver.No patient injury was reported.This report is being raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
Y-KNOT RC WITH NEEDLES ALL-SUTURE ANCHOR, WITH/ TWO NO. 2 (5 METRIC) HIFI SUTURE
Common Device Name
Manufacturer (Section D)
CONMED
11311 concept blvd.
largo FL 33773
MDR Report Key7350251
Report Number1017294-2018-00035
Device Sequence Number1054954
Product Code MBI
UDI-Device Identifier10845854045152
UDI-Public(01)10845854045152(17)221106(10)877591
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K133224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2022
Device Catalogue NumberYRC02N
Device Lot Number877591
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;